Kentucky, 2008Flood in Kentucky, February 12 to 14, 2008
February 12 to 14, 2008 · NWS LMK · 1 event in 1 county or zone
Heavy rains on previously saturated grounds caused the Rough River at Dundee to go into flood for a second time during the month of February.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains on previously saturated grounds caused the Rough River at Dundee to go into flood for a second time during the month of February.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Feb 12, 5:30 PM CST, 25 minutes earlier.
Area forecast discussion, Feb 12, 5:30 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
630 PM EST TUE FEB 12 2008
.UPDATE...
NO DENSE FOG HAS DEVELOPED RECENTLY AND NONE IS EXPECTED TO FORM
SO THE DENSE FOG ADVISORY HAS BEEN CANCELLED.
A LIGHT WINTRY MIX OF PRECIPITATION IS EXPECTED THIS EVENING
THROUGHOUT SOUTHERN INDIANA AND CENTRAL KENTUCKY. BECAUSE THIS MIX
IS EXPECTED TO BE LIGHT...WILL HANDLE WITH SPS...HWO...AND ZFP FOR
NOW ALONG WITH WEB HEADLINES. WILL ALSO MENTION THE FACT THAT
SLUSHY ROADS FROM THE MELTING WE SAW TODAY WILL REFREEZE AS
TEMPERATURES FALL BELOW FREEZING THIS EVENING.
IF THE LIGHT WINTRY MIX BECOMES MORE SIGNIFICANT THAN CURRENTLY
EXPECTED MAY HAVE TO ISSUE AN ADVISORY. WILL KEEP AN EYE ON IT.
ANY REPORTS FROM SPOTTERS AND MEDIA OF FREEZING OR FROZEN
PRECIPITATION ARE MUCH APPRECIATED.
.SHORT TERM (TONIGHT AND TOMORROW)...
SHORT TERM FOCUS WILL BE ON FROZEN PRECIP ENDING THIS EVENING AND
DENSE FOG POTENTIAL OVER SNOW PACK. WILL CONTINUE WINTER WEATHER
ADVSY THROUGH 7PM AS 20Z RADAR IMAGERY SHOWS LIGHT TO MODERATE
FZRA OCCURRING OVER THE ADVSY AREA. PRECIP LOOKS TO BE DECREASING
IN INTENSITY SO WILL NOT EXPAND THE ADVSY AREA...ALTHOUGH
LOCATIONS SOUTH AND EAST OF THE ADVSY AREA WILL SEE A LIGHT
WINTRY MIX OF FZRA AND SNOW THIS EVENING AS COLDER AIR POURS INTO
THE REGION BEHIND THE FRONT. EXPECT LITTLE TO NO ADDITION ICE/SNOW
ACCUMULATIONS.
NEXT MAIN CONCERN FOR THIS EVENING WILL BE DENSE FOG POTENTIAL.
SEVERAL REPORTS THIS AFTERNOON IN THE LOUISVILLE METRO AND CLARK
COUNTY INDIANA OF VISBYS NEAR 1/8 OF A MILE. SUSPECT THIS FOG IS
OCCURING FROM CAA RIDING UP OVER THE WARMER SNOW PACK AREAS. HAVE
ISSUED A DENSE FOG ADVISORY FOR HARRISON...FLOYD...AND CLARK
COUNTIES EWRD THROUGH THE BLUEGRASS THROUGH 10PM TONIGHT. VSBYS
SHOULD IMPROVE AFTER THE FRONT MOVES THROUGH WITH LIGHT PRECIP AND
NW WINDS PICK UP.
ONLY MINOR TWEAKS TO TEMPS FOR TONIGHT AND TOMORROW.
.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...
WEDNESDAY NIGHT THROUGH SUNDAY...
A HIGHLY AMPLIFIED UPPER AIR FLOW WILL LIE ACROSS THE CONUS AT THE
BEGINNING OF THE EXTENDED PERIOD. ONE TROUGH WILL BE EXITING OFF THE
ATLANTIC COAST EARLY THURSDAY WHILE ANOTHER POSITIVELY TILTED TROUGH
WILL DEVELOP ACROSS THE SOUTHERN ROCKIES. THE LOWER OHIO VALLEY WILL
BE IN BETWEEN SYSTEMS EARLY THURSDAY AS HIGH PRESSURE TRAVERSES THE
REGION. UNDER PARTLY CLOUDY SKIES...TEMPERATURES WILL REBOUND SOME
10 TO 15 DEGREES THURSDAY AFTERNOON AS SOUTHERLY FLOW COMMENCES
AHEAD OF A DEVELOPING TROUGH ACROSS THE SOUTHERN PLAINS.
A TROUGH WILL SLOWLY MOVE TOWARDS THE LOWER OHIO VALLEY EARLY
FRIDAY. OVERRUNNING MOISTURE COUPLED WITH SOME UPPER AIR SUPPORT
WILL BRING LIGHT RAIN OR MIXED PRECIP ON FRIDAY. THE MESO-NAM IS
AGGRESSIVE IN BRINGING IN COLD AIR FRIDAY...JUST AS IT PREDICTS
PRECIPITATION TO COMMENCE. THE GFS...WHICH FREQUENTLY HAS POORER
RESOLUTION WITH LOW LEVEL COLD AIR...IS MILDER...AND KEEPS MUCH OF
THE PRECIP AS RAIN. WILL CONTINUE ONGOING FORECAST OF
RAIN...SWITCHING TO SNOW BY LATE IN THE DAY. FLURRIES WILL END BY
EARLY SATURDAY AND HIGHS WILL FALL INTO THE MID 30S BY SATURDAY.
MODELS ARE IN POOR AGREEMENT WITH THE EVENTUAL EVOLUTION OF A NEARLY
CUT-OFF UPPER TROUGH ACROSS THE SOUTHERN ROCKIES DURING THE WEEKEND.
THE ECMWF AND THE GFS HAVE TRADED OPINIONS ON HOW SUPPRESSED THE
UPPER TROUGH AND CORRESPONDING SURFACE REFLECTION WILL BE ONCE THE
UPPER TROUGH EJECTS. COMPLICATING THIS MATTER IS THE POTENTIAL
INTERACTION BETWEEN THE SOUTHERN PLAINS LOW AND A DIGGING NORTHERN
TROUGH DIVING SOUTH ACROSS THE MIDWEST. SHOULD THE GFS VERIFY...MUCH
OF THE SUBSTANTIAL PRECIP WILL MOVE ACROSS THE GULF STATES AND THE
TENNESSEE VALLEY. PRECIP CHANCES AND TYPE WILL HAVE TO BE WATCHED
THIS WEEKEND.
MONDAY AND TUESDAY...
BOTH THE ECMWF AND THE GFS ENSEMBLES SHOW AN AMPLIFYING EASTERN
TROUGH/WESTERN RIDGE PATTERN DEVELOPING MONDAY. THIS WILL BRING
NORTHERLY FLOW AND BELOW NORMAL TEMPERATURES FOR THE EARLY PART OF
NEXT WEEK.
&&
.AVIATION (00Z TAFS)...
ANOTHER EVENING OF WINTRY MIXED PRECIPITATION...THOUGH MUCH LIGHTER
THAN LAST NIGHT. LIGHT FREEZING RAIN...SLEET...AND SNOW WILL ALL BE
POSSIBLE OVER THE FIRST FEW HOURS OF THE FORECAST. IN THE TAFS
PRECIPITATION TYPE GIVEN IS THE MOST LIKELY TYPE EXPECTED TO OCCUR.
THE PRECIPITATION SHOULD GRADUALLY TAPER OFF FROM NORTHWEST TO
SOUTHEAST BETWEEN 03Z AND 07Z. AFTER THAT...MVFR OVERCAST WILL
PERSIST THROUGH THE REMAINDER OF THE FORECAST. WITH NORTHWEST WINDS
KEEPING UP NEAR 10 KNOTS AND MUCH LOWER DEW POINTS ADVECTING IN IT
LOOKS LIKE FOG SHOULD NOT BE A PROBLEM...ESPECIALLY ONCE THE
PRECIPITATION ENDS.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR KYZ023.
IN...WINTER WEATHER ADVISORY UNTIL 7 PM EST /6 PM CST/ THIS EVENING
FOR INZ076>079-083-084-089.
&&
SHORT TERM...13
LONG TERM....JSD
AVIATION.....13Hazardous weather outlook, Feb 12, 5:17 PM CST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
617 PM EST TUE FEB 12 2008
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-132330-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
617 PM EST TUE FEB 12 2008 /517 PM CST TUE FEB 12 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TONIGHT.
A LIGHT WINTRY MIX OF PRECIPITATION IS EXPECTED THIS
EVENING...WITH FREEZING RAIN...SLEET...AND SNOW ALL POSSIBLE.
FORTUNATELY THIS WINTRY MIX SHOULD REMAIN LIGHT...AND SHOULD TAPER
OFF BY AROUND MIDNIGHT. NEVERTHELESS...SLICK SPOTS WILL DEVELOP ON
ROADS AS TEMPERATURES FALL AND THE SLUSH ON THE ROADS FROM TODAY/S
MELTING FREEZES UP. PLEASE DO USE CAUTION IF OUT DRIVING TONIGHT
AND WATCH OUT FOR ICY PATCHES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
13
In the hours before
Special weather statement, Feb 12, 12:59 PM CST, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
159 PM EST TUE FEB 12 2008
INZ076>079-083-084-089-KYZ023-122100-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HANCOCK KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...HAWESVILLE
159 PM EST TUE FEB 12 2008 /1259 PM CST TUE FEB 12 2008/
...FREEZING RAIN WILL CONTINUE THROUGH 4PM EST ACROSS SOUTH
CENTRAL INDIANA AND EXTREME NORTHWEST PORTIONS OF CENTRAL KENTUCKY...
FREEZING RAIN WILL CONTINUE THROUGH THE AFTERNOON ROUGHLY ALONG
AND NORTH OF A LINE STRETCHING FROM HANCOCK COUNTY KENTUCKY
THROUGH JEFFERSON COUNTY INDIANA AS TEMPERATURES HOVER NEAR OR
JUST BELOW THE FREEZING MARK. ADDITIONAL ICE ACCUMULATIONS OF UP
TO ONE TENTH OF AN INCH ARE LIKELY. STREETS WILL REMAIN SLICK AND
HAZARDOUS WITH SLUSH AND PONDING OF WATER. MOTORISTS SHOULD USE
CAUTION.
AML
Special weather statement, Feb 12, 5:25 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
625 PM EST TUE FEB 12 2008
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-130130-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
625 PM EST TUE FEB 12 2008 /525 PM CST TUE FEB 12 2008/
A LIGHT WINTRY MIX OF PRECIPITATION IS EXPECTED THIS
EVENING...WITH FREEZING RAIN...SLEET...AND SNOW ALL POSSIBLE.
FORTUNATELY THIS WINTRY MIX SHOULD REMAIN LIGHT...AND SHOULD TAPER
OFF BY AROUND MIDNIGHT. NEVERTHELESS...SLICK SPOTS WILL DEVELOP ON
ROADS AS TEMPERATURES FALL AND THE SLUSH ON THE ROADS FROM TODAY/S
MELTING FREEZES UP. PLEASE DO USE CAUTION IF OUT DRIVING TONIGHT
AND WATCH OUT FOR ICY PATCHES.
13
Flood, Ohio
- When
- February 12, 5:55 PM CST to February 14, 9:35 AM CST
- Where
- Ohio County, 2.19 mi NW of Narrows to 1.55 mi WNW of Narrows
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 37.592, -86.759
Rough River at Dundee crested at 26.0 feet around 1215 PM EST on February 13. Flood stage at Dundee is 25 feet. Minor flooding occurs at this level, with a section of Kentucky Highway 69 flooded near the bridge.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Pennsylvania, February 12 to 13, 20084 deaths · 10 injured · $200,000 · 10 events
- Winter Weather in Vermont, February 12 to 13, 20083 deaths · $90,000 · 10 events
- Tornadoes and Hail in Mississippi, February 12, 2008$8.8 million · EF1 · 88 events
- Tornadoes and Hail in Louisiana, February 12, 20081 death · $85,000 · EF1 · 17 events
- Winter Weather in Delaware, February 12, 200814 injured · 2 events
- Winter Storm and Winter Weather in New Jersey, February 12 to 13, 20083 injured · $200,000 · 18 events
- Hail and Damaging Winds in Louisiana, February 12, 2008$595,000 · 75 kt wind · 5 events
- Tornado in Florida, February 12, 2008$445,000 · EF0 · 1 event
- Tornado in Florida, February 12, 2008$350,000 · EF0 · 1 event
- Tornado in Florida, February 12, 2008$200,000 · EF0 · 1 event
- Winter Storm in Pennsylvania, February 12 to 13, 2008$175,000 · 3 events
- Flooding and Heavy Snow in Massachusetts, February 12 to 14, 2008$100,000 · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 80993.